Medication and Sudden Cardiac Death. Unexpected Risks!
- *Corresponding Author:
- Rosa Henriques de Gouveia
Forensic Pathology Department
Delegação do Centro
Instituto Nacional de Medicina Legal e
Ciências Forenses, I.P.
Largo da Sé Nova 3000-213, Coimbra, Portugal
E-mail: [email protected]
Received date: July 21, 2015; Accepted date: August 07, 2015; Published date: August 16, 2015
Citation: Gouveia RH, Carvalho J, Monsanto P, Pinheiro J (2015) Medication and Sudden Cardiac Death. Unexpected Risks!. Cardiol Pharmacol 4:151. doi: 10.4172/2329-6607.1000151
Copyright: © 2015 Gouveia RH et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
The authors report the case of a 33-year-old male on medication for an upper respiratory tract infection, who, when in a public place with his friends, died sudden and unexpectedly. Post-mortem examination revealed a “Mixed Cellularity (Eosinophilic-rich) Acute Myocarditis”, most likely due to drug hypersensitivity. In an era of broad and increasing therapeutic drugs use, the case draws attention to the risk of medication underlying Sudden Cardiac Death.